MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA SINGLE USE GUIDWIRE (VISIGLIDE); WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA SINGLE USE GUIDWIRE (VISIGLIDE); WIRE, GUIDE, CATHETER
Catalog Number OL-XA25455
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was returned to manufacturing facility for evaluation and the lot number is unknown.Visual inspection upon receipt revealed that the actual device had been fractured at approximately 73 mm from the distal end of the device.The separated segment measured approximately 73 mm and the main body measured approximately 4427 mm.The separated segment and the main body was measured for the total length and it was determined there is no missing portion on the actual sample.Magnifying inspection of the fractures found that the urethane outer layer had been diminished toward the distal fracture end with the core wire being exposed at the end.Electron microscopic inspection of the fracture ends revealed no anomalies or defects.Electron microscopic inspection of the fracture cross-sections revealed the generation of the dimple pattern on the surfaces.The outside diameter was measured on the undamaged segment and confirmed to meet manufacturer specification.Functional testing was conducted on a product sample.The sample was subjected to repetitive 90-degree bending forces till it became fractured.Electron microscopic inspection of the fracture revealed that the generation of the dimple pattern on the fracture cross-section surface.This state was found to be very similar to that of the actual device.The production lot number was not provided by the user facility, which prevented a meaningful review of production and complaint records.There is no evidence that this event was related to a device defect or malfunction and the exact cause of the reported event cannot be definitively determined.Based on the investigation results it is likely that the actual device was exposed to some repetitive bending forces while being manipulated, resulting in the reported fracture.The device labeling does address the following instructions in the instructions-for-use (ifu): "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the guide wire and/or endotherapy accessory and determine the cause by fluoroscopy or endoscope.Continuing to manipulate the guide wire could cause patient injury, such as punctures, hemorrhages or mucous membrane damage.It may also damage the endoscope, instrument and/or endotherapy accessory." (b)(4).All available information has been placed on file in quality assurance for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported a fracture on the guidewire device.Follow up communication with the user facility confirmed the following information: during an ercp case, the distal segment of the actual sample became fractured as the result of the actual sample having been subjected to torque force for seeking for more than one hour; the product was changed out; the procedure was completed successfully; and there was no harm to the patient.

Brand Name
SINGLE USE GUIDWIRE (VISIGLIDE)
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6197811
Report Number9681834-2016-00301
Device Sequence Number16156410
Product Code DQX
UDI-Device Identifier04953170358241
UDI-Public04953170358241
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091417
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberOL-XA25455
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2016
Initial Report FDA Received Date12/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1